Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Dizziness, headache, head tremors, numbness in face and hands. What could be the cause?

User rating for this question
Answered by

General & Family Physician
Practicing since : 2010
Answered : 661 Questions
Male, 23 yrs. I was having all symptoms of heart related symptoms (chest pain, pain in face, neck, palpitations etc. ) for the last 5 months. I have consulted more than 13 cardiologists and all said its ANXIETY/DA COSTA SYNDROME. All tests have come back normal:
4 resting ECGS, echo color Doppler, 2 tmt stress tests, holter, 320 slice CT coronary angiography( the near to gold standard test for CAD), carotid Doppler, blood tests, thyroid: ALL NORMAL. I was diagnosed as ANXIETY NEUROSIS.
Only test for Vitamin B12 : 183 , doc said its deficient. I haven’t taken vitamin b12 medicine yet.
Now from last two weeks, the concern has shifted to brain, i.e; I am having some kind of numbness in hands/face/head. Sometimes there is vibrating sensations in face. Head tremors /zaps. Suddenly one of my ears goes dim( the audibility decreases for 5-10 seconds). Very mild dizziness and sometimes headache.

I need to the point answers to the following queries:

1.     What could be the cause? Doctor says it could be withdrawal of beta blockers and anxiety medicines that I was taking for 4-5 days during the CT angiography.Please explain the above symptoms why they are appearing.
2.     Are these the symptoms of stroke as I found somewhere on the web?
3.     Please advise some diagnostic tests that would rule out stroke. I am very frightened. Because from last 4 months my mind was preoccupied that I was having heart disease. Now when all tests have come normal, the heart symptoms have reduced and brain symtoms have cropped up. I am very depressed.
4. In every visit to the doctor(nearly 13 times in 3 months ) my bp read as (115/75) +-5.But in the last two visits I have noticed the bp was 100/60 one day and after 3 days it read 120/95. What could be the cause.Please explain. Can the lower value vary so much?
Posted Fri, 28 Sep 2012 in Brain and Spine
Answered by Dr. Muhammad Ishfaq Habib 49 minutes later
Thanks for the query
Following are your point answers to your queries
1. The cause is your disease not any drugs or medicines. The problems you are having was anxiety neurosis which with time had developed into depression. The symptoms you are having is because of the neurotransmitter imbalance which are chemicals released from brain for proper brain. functioning. So imbalance in release of these chemicals causes these symptoms.

2. No these symptoms are not of stroke neither your age is for stroke or any other heart diseases. The information available on net is not authentic or sometimes the reader donot understands it and co relates it with their symptoms.

3. You have already performed the diagnostic tests for stroke among which the CT angiography is gold standard. Also stroke is the complication of hypertension which you are not having. You have answered by your self at the end of this query that is your are depressed.

4. The all readings you have obtained comes within normal range. The lower value can variate with activities like exercise and can fall even with sweating. However all these values comes within normal.
Feel free for further queries

Above answer was peer-reviewed by
Follow-up: Dizziness, headache, head tremors, numbness in face and hands. What could be the cause? 18 minutes later
Dear Sir,

Thank you very much for your prompt reply.Blame it my highly hypochondriac nature or my anxiety,nowadays,even a very small sensation in body causes panic.I was not like these and was enjoying my life.I also have a highly paying job.I am not deprived of anything.Then why am I encountering these things? I really need the answers for the following:

(1)what causes my face to go numb sometime or would feel like someone is pushing it up and down?
(2)Also,My vitamin B12 came 183 pg/mol. Is this normal or deficient? People say 300 is a good value, less than 200 can cause these symptoms.Should I start taking vit B12 tabs and see if I get better?
(3)Can this anxiety cause such weird physical symptoms? If anxiety( or anything you call it) would have been the cause/case, then during my studying period (when I was preparing for IIT/NIT ) I should have encountered more severe symptoms than these, as I think I used to be very anxious during those days. But, there was nothing and everything was just cool and even being tensed while daily exams and schedules, I was normal and healthy.This is my biggest question and worry that I could be having any disease!!!

Thank you very very much sir.Lord XXXXXXX bless you!!!
Answered by Dr. Muhammad Ishfaq Habib 54 minutes later
Thanks for the reply
1. As I already that you are having depression which is more severe disease than anxiety and it causes.imbalance in neurotransmittor chemicals which carries sensations a from and to brain. So its clear that when you have imbalance in that system you will have the nerves affected causing numbness or tingling. I wlould also prefer to answer your second question over here that your vitamin B12 levels are which are also responsible for such symptoms so it is recommended to take vitamin B12 suplements for almosr one month. Your will.surely have improvement with it.

3. The stress you were having in your exams was not actual anxiety or depression. It was a timely stress that ended up with exams. This condition is very crucial and can cause very complicatedclinical conditions. In severe cases the patients feels numbness of generalised pbody.even in some cases the patients have suicidal thoughts and attempts. Now the question iswhy you are having these symptoms, it is because every at some stage of life develop this condition especially in early twenties it is more common. Happines never comes with high pays or money. You have to create oppertunities for that. Daily thirty minutes exercise is best non meducal remedy. Create family and friendly.gathering and involve on healthy conversatins. The busy life routine is mostly responsible for such symptoms.
Feel free for further queries
Above answer was peer-reviewed by
Follow-up: Dizziness, headache, head tremors, numbness in face and hands. What could be the cause? 7 minutes later
Thank you... thank you so much Sir, you have relieved much of my tension. I will take vit B12 supplement and also start exercising from tomorrow.

My last question is generalized, that are there really people like me facing similar problems??Because these symptoms are so strange that it is hard to believe that these are due to anxiety. However, that neurotransmittor theory is soothing and satisfying for a severe hypochondriac person like me.

Thanx a lottt!!!
Answered by Dr. Muhammad Ishfaq Habib 38 minutes later
Thanks for kind response
Yes, there are many people. Infact most of people are suffering this condition due to their busy routines and lack of their social life. Infact I too have suffered from this condition although there was slight difrtference in symptoms. I would.recommend you to have a session with psychologist. You will surely feel much better.
The neurotransmitters are serotonin, ergotamine and gabapentin. You can read about it.
I am available for your further queries
Above answer was peer-reviewed by
Follow-up: Dizziness, headache, head tremors, numbness in face and hands. What could be the cause? 7 minutes later
Thank you so much...if you can please, tell me what were your symptoms while you were going through this phase and how you recovered???
Answered by Dr. Muhammad Ishfaq Habib 41 minutes later
My symptoms were headache,palpitations,unknown fear, numbness of upper limbs, loss of sleep.and appetite. My recovery was spontanuous along with some. medications and change in life style
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor